Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 41, NWS New Orleans, LA

March 29, 20115 parishes in Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 29, 2011, 10:09 PM CDT for 5 parishes in Louisiana. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 29, 2011, 10:09 PM CDT (03:09 UTC)
Expired
Mar 29, 2011, 11:15 PM CDT
In force
66 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Livingston Parish, LA, Saint Helena Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA

What was reported inside it

TimeReportWhereRemark
Mar 29, 10:29 PM CDTHAIL 1Amite, LATRAINED SPOTTER REPORTED QUARTER SIZED HAIL IN THE CITY OF AMITE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 29, 9:42 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 3.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2011-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 780 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2011-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
780 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

743 
WUUS54 KLIX 300309
SVRLIX
LAC063-091-103-105-117-300415-
/O.NEW.KLIX.SV.W.0041.110330T0309Z-110330T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1009 PM CDT TUE MAR 29 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL LIVINGSTON PARISH IN SOUTHEAST LOUISIANA...
  SOUTHERN ST. HELENA PARISH IN SOUTHEAST LOUISIANA...
  NORTHWESTERN ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
  CENTRAL TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF AMITE...
  SOUTHWESTERN WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF FRANKLINTON...

* UNTIL 1115 PM CDT

* AT 1006 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MONTPELIER...OR 9 MILES SOUTH OF GREENSBURG...AND MOVING EAST AT 30
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  INDEPENDENCE...ROSELAND...WILMER...FOLSOM AND ENON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3090 9005 3063 9002 3061 9077 3079 9080
TIME...MOT...LOC 0309Z 263DEG 26KT 3071 9068

$$
2 follow-up statements
736 
WWUS54 KLIX 300352
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1052 PM CDT TUE MAR 29 2011

LAC063-091-300402-
/O.CAN.KLIX.SV.W.0041.000000T0000Z-110330T0415Z/
LIVINGSTON LA-ST. HELENA LA-
1052 PM CDT TUE MAR 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ST. HELENA AND NORTH
CENTRAL LIVINGSTON PARISHES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3062 9057 3082 9056 3090 9005 3063 9002
TIME...MOT...LOC 0352Z 263DEG 26KT 3077 9033

$$

LAC103-105-117-300415-
/O.CON.KLIX.SV.W.0041.000000T0000Z-110330T0415Z/
WASHINGTON LA-TANGIPAHOA LA-ST. TAMMANY LA-
1052 PM CDT TUE MAR 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR NORTHWESTERN ST. TAMMANY...CENTRAL TANGIPAHOA AND SOUTHWESTERN
WASHINGTON PARISHES...

AT 1047 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR WILMER...OR 9 MILES EAST OF AMITE...
MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FOLSOM...FRANKLINTON AND ENON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3062 9057 3082 9056 3090 9005 3063 9002
TIME...MOT...LOC 0352Z 263DEG 26KT 3077 9033

$$
638 
WWUS54 KLIX 300415
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1115 PM CDT TUE MAR 29 2011

LAC103-105-117-300423-
/O.EXP.KLIX.SV.W.0041.000000T0000Z-110330T0415Z/
WASHINGTON LA-TANGIPAHOA LA-ST. TAMMANY LA-
1115 PM CDT TUE MAR 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ST. TAMMANY...
CENTRAL TANGIPAHOA AND SOUTHWESTERN WASHINGTON PARISHES WILL EXPIRE
AT 1115 PM CDT...

AT 1114 PM CDT...THE THUNDERSTORM THAT PROMPTED THE SEVERE 
THUNDERSTORM WARNING HAD WEAKENED TO A SHOWER NEAR FRANKLINTON...AND 
WAS NO LONGER SEVERE. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3062 9057 3082 9056 3090 9005 3063 9002
TIME...MOT...LOC 0413Z 258DEG 30KT 3080 9014

$$

22/TD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 9:55 PM CDT, 14 minutes earlier.

Area forecast discussion, Mar 29, 9:55 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
955 PM CDT TUE MAR 29 2011

.UPDATE FOR TONIGHT...
LATEST UPPER AIR ANALYSIS SHOWED THE SHORT WAVE FROM IOWA TO TEXAS
PANHANDLE. IN ADDITION...A MOIST SOUTHWEST FLOW WAS IN PLACE FROM
EAST TEXAS TO ALABAMA. EARLY H2O PLOTS FROM REGIONAL SOUNDINGS
REVEALED 1.6 INCHES AT LCH AND 1.3 INCHES AT SLIDELL THIS EVENING.
SURFACE ANALYSIS SHOWED A BROAD LOW OVER SOUTHWEST LOUISIANA WITH
A STRONG NORTH WIND PUSH ACROSS TEXAS. COLD FRONTAL BOUNDARY WAS
LOCATED FROM NORTHEAST MISSISSIPPI TO NORTHWEST LOUISIANA TO HILL
COUNTRY OF TEXAS. ONE OF THE SHORT-RANGE MODEL...GFS...SHOWED A
SIGNIFICANT INCREASE IN PW VALUES INCREASE OVER 200 PERCENT ABOVE
NORMAL OR UP TO 1.8 INCHES ACROSS SOUTHWEST...SOUTH
CENTRAL...RIVER PARISHES OF LOUISIANA AND MISSISSIPPI COASTAL
AREAS FROM 06Z TO 12Z. AT THE SAME TIME...THE SURFACE LOW WILL
TRACK ACROSS THE FORECAST AREA. IN ADDITION ...WRF-ARW SHOWED A
LINE DEVELOPING FROM HANCOCK COUNTY ACROSS THE LAKE TO ASSUMPTION
PARISH BETWEEN MIDNIGHT AND 3AM WEDNESDAY...THEN DEVELOP SOUTH
FROM THE MISSISSIPPI SOUND TO THE NEW ORLEANS METRO AREA TO
TERREBONNE PARISH THROUGH 12Z WEDNESDAY. DUE TO HEAVY RAINFALL ACROSS THE
RIVER PARISHES AND AREAS IMMEDIATELY SOUTH OF LAKE PONTCHARTRAIN
THIS EVENING...ADDITIONAL RAINFALL OF 2 INCHES TO 3 INCHES MAY
CAUSE FLOODING PROBLEMS OVER RAIN DRENCHED AREAS. OTHER AREAS
OUTSIDE THE PROPOSED FLOOD WATCH MAY EXPERIENCE LOCALIZED STREET
FLOODING. THE THREAT OF HEAVY RAINFALL AND EXCESSIVE RUNOFF WILL
LIKELY SUBSIDE BY NOON WEDNESDAY.

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 10 AM WEDNESDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...IBERVILLE...ORLEANS...ST.
     CHARLES...ST. JAMES...ST. JOHN THE BAPTIST...UPPER
     JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
     BERNARD...AND UPPER TERREBONNE.

GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Mar 29, 7:21 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
721 PM CDT TUE MAR 29 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-301200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
721 PM CDT TUE MAR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED EARLY THIS
EVENING...VERY LARGE HAIL MAY BE POSSIBLE WITH THE STRONGEST
STORMS. IN ADDITION...FREQUENT LIGHTNING STRIKES AND HEAVY
RAINFALL CAN BE EXPECTED WITH A FEW STORMS. NUMEROUS THUNDERSTORMS
ARE EXPECTED AHEAD OF A COLD FRONT AS IT MOVES THROUGH THE AREA
AFTER MIDNIGHT TONIGHT. DAMAGING WINDS WILL BE POSSIBLE WITH THE
STRONGEST STORMS OVERNIGHT. IN ADDITION...THE ATMOSPHERE WILL BE
CONDUCIVE FOR LARGE SCALE ROTATING STORMS WITH A TORNADO OR TWO
POSSIBLE ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THIS
EVENING. THEREFORE...A TORNADO WATCH IS IN EFFECT FOR THE OUTLOOK ARE
UNTIL 10 PM THIS EVENING. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXIST
THIS EVENING THROUGH WEDNESDAY ACROSS THE ENTIRE OUTLOOK AREA.

THERE WILL ALSO BE THE POTENTIAL FOR HEAVY RAINFALL...WITH MOST
AREAS EXPECTED TO RECEIVE 2 TO 3 INCHES OF RAIN FROM THIS EVENING
THROUGH WEDNESDAY MORNING. LOCAL AMOUNTS OF 4 TO 5 INCHES WILL BE
POSSIBLE IN AREAS THAT SEE REPEAT THUNDERSTORMS. LOCALIZED
FLOODING IS POSSIBLE WHERE THE HEAVIEST RAINFALL AMOUNTS OCCUR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW STRONG TO SEVERE THUNDERSTORMS MAY OCCUR NEAR THE COAST
EARLY WEDNESDAY MORNING BEFORE THE COLD FRONT PUSHES THE
THUNDERSTORMS OFFSHORE. ANOTHER UPPER LEVEL DISTURBANCE WILL BRING
A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT.

BREEZY CONDITIONS IN THE WAKE OF THE COLD FRONT MAY CAUSE
HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT ACROSS THE COASTAL
WATERS ON THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING THROUGH
WEDNESDAY MORNING.

In the hours before

Local storm report, Mar 29, 9:26 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
926 PM CDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     HAIL             AMITE                   30.73N 90.51W
03/29/2011  E1.75 INCH       TANGIPAHOA         LA   BROADCAST MEDIA

&&

CBANNAN
Local storm report, Mar 29, 9:39 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
939 PM CDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     TSTM WND DMG     BELLE CHASSE            29.85N 90.00W
03/29/2011                   PLAQUEMINES        LA   BROADCAST MEDIA

            WALMART ON MANHATTAN HAD MAJOR DAMAGE WITH ROOF PEELED
            OFF. WIDESPREAD POWER POLES SNAPPED AND POWER LINES DOWN.
            NUMEROUS BUILDINGS AND AND HOMES WITH MINOR DAMAGE IN AND
            AROUND BELLE CHASSE.

&&

CBANNAN
Local storm report, Mar 29, 9:50 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
950 PM CDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     TSTM WND DMG     BELLE CHASSE            29.85N 90.00W
03/29/2011                   PLAQUEMINES        LA   BROADCAST MEDIA

            WIDESPREAD POWER POLES SNAPPED AND POWER LINES DOWN.
            NUMEROUS BUILDINGS AND AND HOMES WITH MINOR DAMAGE IN AND
            AROUND BELLE CHASSE.

&&

CBANNAN
Local storm report, Mar 29, 9:52 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
952 PM CDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     1 SE HARVEY             29.88N 90.06W
03/29/2011                   JEFFERSON          LA   BROADCAST MEDIA

            50 POWER POLES ALONG MANHATTAN BLVD IN JEFFERSON PARISH
            SNAPPED. MINOR STRUCTURE DAMAGE TO NUMEROUS BUILDINGS.
            WALMMART ON MANHATTAN BLVD RECIEVED MAJOR DAMAGE.

&&

CBANNAN
Local storm report, Mar 29, 10:01 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1001 PM CDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     HAIL             GONZALES                30.22N 90.92W
03/29/2011  E0.50 INCH       ASCENSION          LA   AMATEUR RADIO

            SENT VIA LIX WEB REPORT.

0352 PM     HAIL             GONZALES                30.22N 90.92W
03/29/2011  E0.25 INCH       ASCENSION          LA   PUBLIC

            PEA SIZED HAIL REPORTED BY THE PUBLIC ON CHURCH POINT
            ROAD IN GONZALES.

0403 PM     HAIL             BAYOU SORREL            30.16N 91.34W
03/29/2011  E0.25 INCH       IBERVILLE          LA   BROADCAST MEDIA

            MEDIA REPORTS PENNY SIZE HAIL IN BAYOU SORREL

0410 PM     HAIL             BAYOU SORREL            30.16N 91.34W
03/29/2011  E1.25 INCH       IBERVILLE          LA   EMERGENCY MNGR

0410 PM     HAIL             BAYOU SORREL            30.16N 91.34W
03/29/2011  E1.00 INCH       IBERVILLE          LA   BROADCAST MEDIA

            ADDITIONAL REPORTS OF PENNY TO QUARTER SIZE HAIL IN BAYOU
            SORREL

0425 PM     HAIL             5 N LUTCHER             30.14N 90.71W
03/29/2011  E1.00 INCH       ST. JAMES          LA   BROADCAST MEDIA

            BROADCAST MEDIA PASSED ON A VIEWER REPORT OF AT LEAST
            QUARTER SIZE HAIL WITH SOME LARGER STONES MIXED IN.

0500 PM     HAIL             LAPLACE                 30.07N 90.47W
03/29/2011  E1.00 INCH       ST. JOHN THE BAPTI LA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED QUARTER SIZED HAIL ALONG THE
            INTERSTATE 10/55 INTERCHANGE IN THE LAPLACE AREA.

0500 PM     HAIL             3 W LAPLACE             30.07N 90.52W
03/29/2011  E1.75 INCH       ST. JOHN THE BAPTI LA   BROADCAST MEDIA

            BROADCAST MEDIA REPORTED GOLF BALL SIZED HAIL FROM A
            VIEWER IN THE LAPLACE AREA.

0500 PM     HAIL             LAPLACE                 30.07N 90.47W
03/29/2011  E1.00 INCH       ST. JOHN THE BAPTI LA   NWS EMPLOYEE

            NWS EMPLOYEE REPORTED MAINLY SMALL HAIL WITH A FEW STONES
            UP TO ONE INCH IN DIAMETER.

0502 PM     HAIL             LAPLACE                 30.07N 90.47W
03/29/2011  E0.75 INCH       ST. JOHN THE BAPTI LA   EMERGENCY MNGR

            EMERGENCY MANAGEMENT IN ST. JOHN THE BAPTIST PARISH
            REPORTED PENNY SIZED HAIL IN THE LAPLACE AREA.

0505 PM     HAIL             LAPLACE                 30.07N 90.47W
03/29/2011  E0.75 INCH       ST. JOHN THE BAPTI LA   TRAINED SPOTTER

0510 PM     TORNADO          RESERVE                 30.08N 90.56W
03/29/2011                   ST. JOHN THE BAPTI LA   EMERGENCY MNGR

            FUNNEL CLOUD SEEN. NUMEROUS POWER POLES SNAPPED NEAR
            GARYVILLE AND RESERVE. ALSO LARGE AIR CONDITION UNITS ON
            TOP OF SAMS BLOWN DOWN THE STREET. POSSIBLE TORNADO.

0519 PM     HAIL             AMITE                   30.73N 90.51W
03/29/2011  E1.75 INCH       TANGIPAHOA         LA   BROADCAST MEDIA

0550 PM     HAIL             LAPLACE                 30.07N 90.47W
03/29/2011  E0.88 INCH       ST. JOHN THE BAPTI LA   NWS EMPLOYEE

0615 PM     HAIL             1 SW DESTREHAN          29.95N 90.38W
03/29/2011  E1.00 INCH       ST. CHARLES        LA   PUBLIC

            PUBLIC REPORTED TO EMERGENCY MANAGEMENT OF QUARTER SIZE
            HAIL IN LULING

0620 PM     HAIL             8 SE MAGNOLIA           31.07N 90.37W
03/29/2011  E1.00 INCH       PIKE               MS   EMERGENCY MNGR

0635 PM     HAIL             METAIRIE                30.00N 90.18W
03/29/2011  E1.00 INCH       JEFFERSON          LA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED QUARTER SIZED HAIL JUST EAST OF
            THE AIRPORT IN KENNER.

0638 PM     HAIL             MAGNOLIA                31.15N 90.46W
03/29/2011  E0.75 INCH       PIKE               MS   EMERGENCY MNGR

0639 PM     HAIL             KENNER                  29.98N 90.25W
03/29/2011  E0.25 INCH       JEFFERSON          LA   TRAINED SPOTTER

            WEATHER OBSERVER AT NEW ORLEANS INTERNATIONAL REPORTED
            PEA SIZED HAIL AT THE AIRPORT.

0641 PM     HAIL             7 NNW TYLERTOWN         31.21N 90.19W
03/29/2011  E1.75 INCH       WALTHALL           MS   EMERGENCY MNGR

            WALTHALL COUNTY EMERGENCY MANAGER REPORTED GOLF BALL
            SIZED HAIL IN THE DINAN COMMUNITY.

0650 PM     FLASH FLOOD      METAIRIE                30.00N 90.18W
03/29/2011                   JEFFERSON          LA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED WATER APPROACHING HOMES ON
            ROOSEVELT AVENUE SOUTH OF THE WEST METAIRIE CANAL AND THE
            STREET IS NOT PASSABLE. WIDESPREAD STREET FLOODING ALSO
            REPORTED IN THE AIRLINE PARK SUBDIVISION.

0715 PM     HAIL             HARVEY                  29.89N 90.07W
03/29/2011  E1.00 INCH       JEFFERSON          LA   EMERGENCY MNGR

            JEFFERSON PARISH EMERGENCY MANAGER REPORTED QUARTER SIZED
            HAIL AT THE INTERSECTION OF MANHATTAN AND THE WESTBANK
            EXPRESSWAY.

0715 PM     HAIL             MARRERO                 29.89N 90.11W
03/29/2011  E1.25 INCH       JEFFERSON          LA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED HALF DOLLAR SIZED HAIL IN
            MARRERO.

0720 PM     TSTM WND DMG     1 SE HARVEY             29.88N 90.06W
03/29/2011                   JEFFERSON          LA   PUBLIC

            TREE ON HOUSE ALONG HERO DR IN HARVEY.

0720 PM     TSTM WND GST     TERRYTOWN               29.90N 90.03W
03/29/2011  M60.00 MPH       JEFFERSON          LA   CO-OP OBSERVER

            CO-OP OBSERVER MEASURED A WIND GUST OF 60 MPH IN
            TERRYTOWN.

0720 PM     TSTM WND DMG     1 SE HARVEY             29.88N 90.06W
03/29/2011                   JEFFERSON          LA   BROADCAST MEDIA

            50 POWER POLES ALONG MANHATTAN BLVD IN JEFFERSON PARISH
            SNAPPED. MINOR STRUCTURE DAMAGE TO NUMEROUS BUILDINGS.
            WALMMART ON MANHATTAN BLVD RECIEVED MAJOR DAMAGE.

0720 PM     HAIL             TERRYTOWN               29.90N 90.03W
03/29/2011  M1.00 INCH       JEFFERSON          LA   CO-OP OBSERVER

            CO-OP OBSERVER IN TERRYTOWN REPORTED QUARTER SIZED HAIL
            COVERING THE YARD.

0727 PM     TSTM WND GST     BELLE CHASSE            29.85N 90.00W
03/29/2011  M58.00 MPH       PLAQUEMINES        LA   ASOS

            BELLE CHASSE ASOS REPORTED A WIND GUST OF 58 MPH.

0730 PM     HAIL             BELLE CHASSE            29.85N 90.00W
03/29/2011  M1.75 INCH       PLAQUEMINES        LA   EMERGENCY MNGR

            GOLF BALL HAIL REPORTED ALONG HIGHWAY 406 AND 23.

0730 PM     HAIL             1 NW CHALMETTE          29.95N 89.98W
03/29/2011  E0.25 INCH       ST. BERNARD        LA   PUBLIC

            PUBLIC REPORTED PEA SIZED HAIL FALLING IN ARABI.

0730 PM     TSTM WND DMG     HARVEY                  29.89N 90.07W
03/29/2011                   JEFFERSON          LA   EMERGENCY MNGR

            SEVERAL PUBLIC REPORTED POSSIBLE TORNADO AT MANHATTAN
            PLACE SHOPPING CENTER. AWNING BLOWN DOWN AND DAMAGED
            SEVERAL CARS IN THE PARKING LOT.

0732 PM     TSTM WND DMG     BELLE CHASSE            29.85N 90.00W
03/29/2011                   PLAQUEMINES        LA   BROADCAST MEDIA

            WIDESPREAD POWER POLES SNAPPED AND POWER LINES DOWN.
            NUMEROUS BUILDINGS AND AND HOMES WITH MINOR DAMAGE IN AND
            AROUND BELLE CHASSE.

0732 PM     TSTM WND GST     BELLE CHASSE            29.85N 90.00W
03/29/2011  M100 MPH         PLAQUEMINES        LA   EMERGENCY MNGR

            PARISH GOVERNMENT OFFICE MEASURED A WIND GUST OF 100 MPH
            AT THE END OF AVENUE G AND MAIN STREET NEAR PLAQUIMINES
            PRIDE.

0732 PM     TSTM WND DMG     BELLE CHASSE            29.85N 90.00W
03/29/2011                   PLAQUEMINES        LA   EMERGENCY MNGR

            TREE DOWN AT CORNER OF NEW ORLEANS STREET AND FORT
            JACKSON STREET.

0732 PM     TSTM WND DMG     BELLE CHASSE            29.85N 90.00W
03/29/2011                   PLAQUEMINES        LA   EMERGENCY MNGR

            COMMERICAL BUILDING ALONG AVENUE A AND HIGHWAY 23 HAS
            DAMAGE. FRONT DOOR RIPPED OFF AND 5 EMPLOYEES TOOK
            SHELTER IN A CLOSET AS THIS OCCURRED.

0732 PM     TSTM WND DMG     BELLE CHASSE            29.85N 90.00W
03/29/2011                   PLAQUEMINES        LA   EMERGENCY MNGR

            AT A GOVERNMENT BUILDING AT 8056 HIGHWAY 23.

0740 PM     FLASH FLOOD      BELLE CHASSE            29.85N 90.00W
03/29/2011                   PLAQUEMINES        LA   EMERGENCY MNGR

            8 INCHES OF WATER COVERING HIGHWAY 23 SOUTH OF BELLE
            CHASSE AND MODERATE TO HEAVY STREET FLOODING ACROSS
            NORTHERN PLAQUIMINES.

0745 PM     HAIL             CHALMETTE               29.94N 89.97W
03/29/2011  E1.00 INCH       ST. BERNARD        LA   PUBLIC

            PUBLIC REPORTED QUARTER SIZED HAIL IN CHALMETTE.

0750 PM     HAIL             1 S LETTSWORTH          30.92N 91.70W
03/29/2011  E0.88 INCH       POINTE COUPEE      LA   EMERGENCY MNGR

0752 PM     HAIL             1 S LETTSWORTH          30.92N 91.70W
03/29/2011  M1.00 INCH       POINTE COUPEE      LA   LAW ENFORCEMENT

            HAIL TO THE SIZE OF NICKELS AND QUARTERS.

0810 PM     HAIL             7 SW YSCLOSKEY          29.77N 89.77W
03/29/2011  E1.75 INCH       ST. BERNARD        LA   PUBLIC

            PUBLIC REPORTED GOLF BALL SIZED HAIL AND BROKEN WINDOWS
            IN THE DELACROIX AREA.

&&

CBANNAN
Local storm report, Mar 29, 10:08 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1008 PM CDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     FLASH FLOOD      HARVEY                  29.89N 90.07W
03/29/2011                   JEFFERSON          LA   BROADCAST MEDIA

            NUMEROUS STREETS FLOODED AROUND HARVEY ALONG MANHATTAN
            AND LAPALCO BOULEVARDS. WATER APPROACHING HOUSES BUT HAS
            NOT MOVED INTO HOMES.

&&

CBANNAN

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 7:00 PM CDTSevere Thunderstorm WarningLIXJefferson, Plaquemines, Saint Bernard, Saint Charles39 min
Mar 29, 7:05 PM CDTFlash Flood WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles3 hr
Mar 29, 7:16 PM CDTSevere Thunderstorm WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard59 min
Mar 29, 7:20 PM CDTSevere Thunderstorm WarningLIXPointe Coupee55 min
Mar 29, 7:33 PM CDTTornado WarningLIXPlaquemines, Saint Bernard42 min
Mar 29, 8:01 PM CDTSpecial Marine WarningLIX119 min
Mar 29, 8:02 PM CDTSevere Thunderstorm WarningLIXWest Feliciana28 min
Mar 29, 8:18 PM CDTTornado WarningLIXPlaquemines, Saint Bernard27 min
Mar 29, 9:07 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena53 min
Mar 29, 9:35 PM CDTSpecial Marine WarningLIX85 min
Mar 29, 10:22 PM CDTFlood WatchLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more9 hr
Mar 29, 10:57 PM CDTSpecial Marine WarningLIX93 min
Mar 29, 11:18 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, East Baton Rouge, Iberville, West Baton Rouge57 min
Mar 29, 11:41 PM CDTSpecial Marine WarningLIX64 min
Mar 29, 11:41 PM CDTTornado WarningLIXPlaquemines, Saint Bernard34 min
Mar 29, 11:48 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena, West Baton Rouge57 min
Mar 29, 11:52 PM CDTSevere Thunderstorm WarningLIXAscension, Livingston, Saint James, Saint John the Baptist, Tangipahoa53 min
Mar 29, 11:53 PM CDTSevere Thunderstorm WarningLIXJefferson, Saint Charles37 min
Mar 29, 11:55 PM CDTSpecial Marine WarningLIX65 min
Mar 30, 12:09 AM CDTSpecial Marine WarningLIX66 min
Mar 30, 12:19 AM CDTTornado WarningLIXSaint Bernard26 min
Mar 30, 12:27 AM CDTSpecial Marine WarningLIX63 min
Mar 30, 12:30 AM CDTSevere Thunderstorm WarningLIXJefferson, Orleans, Saint Bernard45 min
Mar 30, 12:36 AM CDTSpecial Marine WarningLIX54 min
Mar 30, 12:47 AM CDTTornado WarningLIXSaint John the Baptist28 min
Mar 30, 12:53 AM CDTSpecial Marine WarningLIX52 min
Mar 30, 1:10 AM CDTSpecial Marine WarningLIX50 min
Mar 30, 1:26 AM CDTSevere Thunderstorm WarningLIXLivingston, Saint Helena, Tangipahoa64 min
Mar 30, 1:41 AM CDTSpecial Marine WarningLIX64 min
Mar 30, 1:45 AM CDTTornado WarningLIXSaint Bernard30 min
Mar 30, 2:12 AM CDTSevere Thunderstorm WarningLIXSaint Tammany, Tangipahoa, Washington63 min
Mar 30, 2:32 AM CDTSpecial Marine WarningLIX58 min
Mar 30, 3:25 AM CDTSpecial Marine WarningLIX65 min
Mar 30, 3:41 AM CDTSevere Thunderstorm WarningLIXAscension, Livingston, Saint John the Baptist64 min
Mar 30, 4:23 AM CDTSpecial Marine WarningLIX37 min
Mar 30, 5:08 AM CDTSevere Thunderstorm WarningLIXAssumption, Lafourche, Saint James32 min
Mar 30, 5:48 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana31 min
Mar 30, 5:53 AM CDTSpecial Marine WarningLIX67 min
Mar 30, 6:55 AM CDTSpecial Marine WarningLIX65 min
Mar 30, 6:57 AM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Plaquemines48 min
Mar 30, 6:59 AM CDTSpecial Marine WarningLIX31 min
Mar 30, 7:20 AM CDTSpecial Marine WarningLIX55 min
Mar 30, 7:37 AM CDTSevere Thunderstorm WarningLIXPlaquemines38 min
Mar 30, 7:41 AM CDTSpecial Marine WarningLIX64 min
Mar 30, 7:43 AM CDTSpecial Marine WarningLIX62 min
Mar 30, 8:40 AM CDTSpecial Marine WarningLIX35 min
Mar 30, 9:06 AM CDTSpecial Marine WarningLIX24 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.